Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 28, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 12, 2011, 2:02 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 13, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2011, 2:02 PM MDT (20:02 UTC)
- In effect from
- Apr 13, 2011, 12:00 PM MDT
- Expired
- Apr 13, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3736 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870 WWUS84 KEPZ 122002 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 202 PM MDT TUE APR 12 2011 ...DROUGHT AND DRY WEATHER CONTINUE TO ELEVATE WILD FIRE CONCERNS... .A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. ENHANCED WESTERLY FLOW ALOFT AND LEE TROUGH DEVELOPMENT OVER THE EASTERN PLAINS OF NEW MEXICO WILL RESULT IN 20-FOOT WINDS APPROACHING CRITICAL VALUES THIS AFTERNOON OVER THE SOUTHERN SACRAMENTO MOUNTAINS...AND ACROSS ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS TOMORROW AND THURSDAY. MEANWHILE... TEMPERATURES WILL CLIMB TO ABOUT 5 TO 8 DEGREES ABOVE NORMAL... WHILE A VERY DRY AIRMASS REMAINS IN PLACE. WHILE NO EXTREME WIND EVENTS ARE EXPECTED...FIRE WEATHER CONDITIONS ACROSS THE REGION WILL NONETHELESS REMAIN CRITICAL. NMZ113-130415- /O.UPG.KEPZ.FW.A.0024.110413T1800Z-110414T0200Z/ /O.NEW.KEPZ.FW.W.0028.110413T1800Z-110414T0200Z/ /O.NEW.KEPZ.FW.A.0025.110414T1800Z-110415T0200Z/ /O.CON.KEPZ.FW.W.0027.000000T0000Z-110413T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 202 PM MDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR THE SACRAMENTO MOUNTAINS... NEW MEXICO FIRE ZONE 113... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY DUE TO STRONG WINDS AND LOW HUMIDITY FOR THE SACRAMENTO MOUNTAINS... NEW MEXICO FIRE ZONE 113... ...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON AND EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR THE SACRAMENTO MOUNTAINS...NEW MEXICO FIRE ZONE 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR WEDNESDAY. A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. * WIND TODAY...WINDS HAVE SHIFTED TO THE SOUTH AND WEST AND WILL INCREASE THROUGH THE AFTERNOON TO 20 TO 25 MPH AT THE 20-FOOT LEVEL...WITH GUSTS OF 30 TO 35 MPH. * WIND TOMORROW...WEST-SOUTHWEST AROUND 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS AROUND 35 MPH. * WIND THURSDAY...WEST-NORTHWEST AROUND 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 35 TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY AROUND 10 PERCENT TODAY...AND 5 TO 10 PERCENT BOTH TOMORROW AND THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. THE LINCOLN NATIONAL FOREST HAS ENACTED STAGE 2 FIRE RESTRICTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110>112-TXZ055-056-130415- /O.UPG.KEPZ.FW.A.0024.110413T1800Z-110414T0200Z/ /O.NEW.KEPZ.FW.W.0028.110413T1800Z-110414T0200Z/ /O.NEW.KEPZ.FW.A.0025.110414T1800Z-110415T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 202 PM MDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY DUE TO STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE ZONES 055 AND 056...AND NEW MEXICO FIRE ZONES 110...111 AND 112... ...FIRE WEATHER WATCH IN EFFECT FOR THURSDAY AFTERNOON AND EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE ZONES 055 AND 056...AND NEW MEXICO FIRE ZONES 110...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR WEDNESDAY. A NEW FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING. * AFFECTED AREA...ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...INCLUDING NM FIRE ZONES 110...111...AND 112... AND TX FIRE ZONES 055 ND 056. * WIND TOMORROW...WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 30 TO 35 MPH. * WIND THURSDAY...WEST-NORTHWEST AROUND 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS AROUND 35 MPH. * HUMIDITY...MINIMUM RH WILL RANGE FROM 5 PERCENT IN THE LOWLANDS TO AROUND 10 PERCENT IN THE HIGHER ELEVATIONS BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
3 follow-up statements
870 WWUS84 KEPZ 130258 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 858 PM MDT TUE APR 12 2011 ...DROUGHT AND DRY WEATHER CONTINUE TO ELEVATE WILD FIRE CONCERNS... .A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. ENHANCED WESTERLY FLOW ALOFT AND LEE TROUGH DEVELOPMENT OVER THE EASTERN PLAINS OF NEW MEXICO WILL RESULT IN 20-FOOT WINDS APPROACHING CRITICAL VALUES THIS AFTERNOON OVER THE SOUTHERN SACRAMENTO MOUNTAINS...AND ACROSS ALL OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS TOMORROW AND THURSDAY. MEANWHILE... TEMPERATURES WILL CLIMB TO ABOUT 5 TO 8 DEGREES ABOVE NORMAL... WHILE A VERY DRY AIR MASS REMAINS IN PLACE. WHILE NO EXTREME WIND EVENTS ARE EXPECTED...FIRE WEATHER CONDITIONS ACROSS THE REGION WILL NONETHELESS REMAIN CRITICAL. NMZ110>113-TXZ055-056-131400- /O.CON.KEPZ.FW.W.0028.110413T1800Z-110414T0200Z/ /O.CON.KEPZ.FW.A.0025.110414T1800Z-110415T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 858 PM MDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR RELATIVE HUMIDITIES UNDER 15% AND WINDS OVER 20 MPH FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR FOR RELATIVE HUMIDITIES UNDER 15% AND WINDS OVER 20 MPH FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND TOMORROW...WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 30 TO 35 MPH. * WIND THURSDAY...WEST-NORTHWEST AROUND 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS AROUND 35 MPH. * HUMIDITY...MINIMUM RH WILL RANGE FROM 5 PERCENT IN THE LOWLANDS TO AROUND 10 PERCENT IN THE HIGHER ELEVATIONS BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
461 WWUS84 KEPZ 131235 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 635 AM MDT WED APR 13 2011 ...DROUGHT AND DRY WEATHER CONTINUE TO ELEVATE WILDFIRE CONCERNS... .A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. ENHANCED WESTERLY FLOW ALOFT AND LEE TROUGH DEVELOPMENT OVER THE EASTERN PLAINS OF NEW MEXICO WILL RESULT IN 20-FOOT WINDS REACHING CRITICAL VALUES THIS AFTERNOON OVER ALL AREAS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY AND THURSDAY. MEANWHILE...TEMPERATURES WILL CLIMB TO ABOUT 5 TO 8 DEGREES ABOVE NORMAL...WHILE A VERY DRY AIR MASS REMAINS IN PLACE. WHILE NO EXTREME WIND EVENTS ARE EXPECTED...FIRE WEATHER CONDITIONS ACROSS THE REGION WILL NONETHELESS REMAIN CRITICAL. NMZ110>113-TXZ055-056-132100- /O.CON.KEPZ.FW.W.0028.110413T1800Z-110414T0200Z/ /O.CON.KEPZ.FW.A.0025.110414T1800Z-110415T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 635 AM MDT WED APR 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113... * AFFECTED AREA...FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH. * WIND TODAY..WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 30 TO 35 MPH. * WIND THURSDAY...WEST-NORTHWEST AROUND 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS AROUND 35 MPH. * HUMIDITY...MINIMUM RH WILL RANGE FROM 5 PERCENT IN THE LOWLANDS TO AROUND 10 PERCENT IN THE HIGHER ELEVATIONS BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
509 WWUS84 KEPZ 132020 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 220 PM MDT WED APR 13 2011 ...DROUGHT AND DRY WEATHER CONTINUE TO ELEVATE WILDFIRE CONCERNS... .A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE REGION THIS WEEK. ENHANCED WESTERLY FLOW ALOFT AND A DEEPENING OVER THE HIGH PLAINS WILL RESULT IN 20-FOOT WINDS REACHING CRITICAL VALUES THIS AFTERNOON OVER ALL AREAS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS THURSDAY. MEANWHILE...TEMPERATURES WILL REMAIN ABOUT 5 DEGREES ABOVE NORMAL...WHILE A VERY DRY AIR MASS REMAINS IN PLACE. WHILE NO EXTREME WIND EVENTS ARE EXPECTED...FIRE WEATHER CONDITIONS ACROSS THE REGION WILL NONETHELESS REMAIN CRITICAL. NMZ110>113-TXZ055-056-140430- /O.UPG.KEPZ.FW.A.0025.110414T1800Z-110415T0200Z/ /O.NEW.KEPZ.FW.W.0029.110414T1700Z-110415T0200Z/ /O.CON.KEPZ.FW.W.0028.000000T0000Z-110414T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 220 PM MDT WED APR 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055... 056...110...111...112 AND 113... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056... 110...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND TODAY..WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 30 TO 35 MPH. * WIND THURSDAY...WEST-NORTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS AROUND 40 MPH. * HUMIDITY...MINIMUM RH WILL RANGE FROM 5 PERCENT IN THE LOWLANDS TO AROUND 10 PERCENT IN THE HIGHER ELEVATIONS BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:01 AM MDT, 11 hours 1 minute earlier.
Area forecast discussion, Apr 12, 3:01 AM MDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
301 AM MDT TUE APR 12 2011
.SYNOPSIS...
A RETURN TO A DEEP SOUTHWESTERLY FLOW PATTERN WILL BRING WARMING
TEMPERATURES AND BREEZY TO WINDY AFTERNOONS. TEMPERATURES WILL
ONCE AGAIN WARM TO ABOVE NORMAL TODAY AND THROUGH THE WEEK. PLENTY
OF SUNSHINE AND DRY WEATHER WILL PERSIST ACROSS ALL OF SOUTHERN
NEW MEXICO AND FAR WEST TEXAS THIS WEEK. WEAK UPPER LEVEL
DISTURBANCES WILL BRING OCCASIONALLY BREEZY TO MILDLY WINDY
AFTERNOON CONDITIONS TO THE REGION. WITH DROUGHT CONDITIONS
WORSENING...WILD FIRE CONCERNS REMAINS HIGH...ESPECIALLY ON THE
WINDY AFTERNOONS.
&&
.DISCUSSION...
A RATHER BENIGN STRETCH OF WEATHER IN STORE FOR THE BORDERLAND AS
THE MODELS SHOW A SHALLOW PROGRESSIVE PATTERN WITH THE STORM TRACK
DISPLACED WELL NORTH OF OUR FORECAST AREA. THIS WILL MEAN
CONTINUED DRY WEATHER...PLENTY OF CLEAR SKIES...TEMPERATURES
WARMER THAN SEASONAL NORMALS...NO BIG WIND EVENTS...AND CONTINUED
FIRE WEATHER CONCERNS ON BREEZY TO MILDLY WINDY AFTERNOONS.
UPPER RIDGE HAS SHIFTED EAST AS BROAD AND SHALLOW TROUGHING HAS
DROPPED OVER SOUTHERN CALIFORNIA. FOR US THIS WILL MEAN A RETURN
OF DEEP SOUTHWESTERLY FLOW RESULTING IN WARMER TEMPERATURES. THIS
PATTERN IS ALSO DRY. THE ENTIRE 7-DAY PACKAGE WILL CONTAIN ABOVE
NORMAL TEMPERATURES AND NO POPS. WINDS WILL RESPOND TO LEE-SIDE
SURFACE TROUGHING TO OUR NE AND E TODAY AND WEDNESDAY. THIS WILL
BRING WINDS UP TO SLIGHTLY BREEZY AT TIMES THIS AFTERNOON AND
POSSIBLY INTO THE SLIGHTLY WINDY WINDOW WEDNESDAY.
AS THE UPPER TROUGH PASSES LATE WEDNESDAY NORTHWEST FLOW ALOFT
WILL MOVE IN FROM THE WEST AS A BROAD LOW-AMPLITUDE RIDGE BUILDS
OVER THE E PACIFIC AND EXTENDS E INTO THE SOUTHWEST DESERTS. THIS
WILL COOL OUR TEMPS A FEW DEGREES TO END THE WEEK...BUT STILL KEEP
THEM ABOVE NORMALS. WINDS WILL SLACKEN WITH A WEAK SURFACE PUSH
FROM THE NW.
THE ABOVE PATTERN CONTINUES THROUGH THE WEEKEND INTO NEXT WEEK.
THIS WILL KEEP LOWLAND TEMPS IN THE LOW 80S...WINDS ON THE LIGHTER
SIDE...AND CONDITIONS QUITE DRY.
&&
.AVIATION...VALID 12/12Z-13/12Z.
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. EARLY EASTERLY
WINDS WILL SHIFT TO THE SOUTH AND SOUTHWEST BY 18Z TODAY. NEAR BREEZY
CONDITIONS EXPECTED IN THE AFTERNOON...IN THE 10 TO 20 KNOT RANGE.
&&
.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUES FOR THE SACRAMENTO MOUNTAINS
THIS AFTERNOON. THIS WILL BE A LOW-END EVENT WITH WIND SPEEDS
BARELY REACHING CRITERIA...AND MAINLY OVER HIGHER TERRAIN. HOWEVER
DROUGHT CONDITIONS CONTINUE TO WORSEN ANDS TODAY'S MINIMUM RH
VALUES SHOULD DROP DOWN INTO THE SINGLE DIGITS. INCREASING
CONCERNS WILL BE WARMING TEMPERATURES...WITH AFTERNOON MAXES
CLIMBING TO ABOUT 5 TO 8 DEGREES ABOVE NORMAL AREA-WIDE. AS A
RIDGE OF HIGH PRESSURE ALOFT SHIFTS EAST...A SERIES OF RATHER WEAK
DISTURBANCES ALOFT WILL MOVE ACROSS THE CENTRAL ROCKIES. THIS WILL
RESULT IN BREEZY TO MILDLY WINDY CONDITIONS EACH AFTERNOON
THROUGH THE WEEK.
WINDS MAY FLIRT WITH THE LOW-END OF RED FLAG CRITERIA OVER A
LARGER PORTION OF THE FORECAST AREA WEDNESDAY AND THURSDAY...
ESPECIALLY OVER SOUTHERN AND WESTERN AREAS OF THE CWA.
VERY DRY CONDITIONS WILL CONTINUE THROUGH THE FORESEEABLE
FUTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 83 55 83 54 82 / 0 0 0 0 0
SIERRA BLANCA TX 84 50 83 52 79 / 0 0 0 0 0
LAS CRUCES 83 52 82 50 81 / 0 0 0 0 0
ALAMOGORDO 78 50 79 49 78 / 0 0 0 0 0
CLOUDCROFT 57 37 58 37 55 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 79 47 81 46 79 / 0 0 0 0 0
SILVER CITY 69 40 70 41 70 / 0 0 0 0 0
DEMING 80 48 80 49 80 / 0 0 0 0 0
LORDSBURG 80 47 80 47 79 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR NMZ113.
TX...NONE.
&&
14-BIRDThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:03 AM MDT | Red Flag Warning | EPZ | Lincoln, Otero | 18 hr |
| Apr 12, 7:10 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 7 hr |
| Apr 12, 2:02 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 24 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.